Texas, 2014Damaging Wind in Texas, June 18, 2014
June 18, 2014 · NWS SHV · 1 event in 1 county or zone
Warm afternoon temperatures, an unstable atmosphere and a northward moving sea breeze boundary helped to focus strong to severe thunderstorms in Smith County, Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm afternoon temperatures, an unstable atmosphere and a northward moving sea breeze boundary helped to focus strong to severe thunderstorms in Smith County, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 2:31 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 18, 2:31 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT WED JUN 18 2014
.DISCUSSION...
WIDELY SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS BEING
OBSERVED ON RADAR AGAIN THIS AFTERNOON. MUCH OF THIS ACTIVITY IS
SOUTH OF THE I20 CORRIDOR...MAINLY IN DEEP EAST TEXAS AND CENTRAL
LOUISIANA. THUS A 20 CENT POP WILL CONTINUE INTO THE EARLY EVENING
HOURS...AS SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIE WITH
SUNSET.
MODELS SHOW THE UPPER RIDGE SLIDING BACK WEST ON THURSDAY...AND HAVING
A STRONGER INFLUENCE ON THE AREA AS WE MOVE INTO THE WEEKEND. WE
WILL LIKELY STILL SEE SOME SHOWER AND THUNDERSTORM ACTIVITY...BUT
LESS COVERAGE AND MAINLY CONFINED TO EAST TEXAS AND SOUTHEAST
OKLAHOMA. A WARMING TREND WILL ALSO BEGIN TO TAKE PLACE THIS
WEEKEND AS TEMPS RISE INTO THE MID 90S.
THE EXTENDED MODELS SHOW THE RIDGE SHIFTING MORE INTO TEXAS DURING
THE NEXT WORK WEEK...AND ALLOWING A WEAK TROUGH AXIS TO SET UP
ACROSS THE NORTHERN SECTIONS OF THE ARKLATEX. THIS SET UP WILL
ALLOW WEAK DISTURBANCES TO PASS ACROSS THE NORTHERN PORTIONS OF
THE AREA...AND THUS SHIFTING BETTER RAIN CHANCES TO THE NORTHERN
SECTIONS OF THE ARKLATEX.
ELEVEN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 92 74 93 72 / 20 10 10 0 10
MLU 73 92 74 93 72 / 20 10 10 20 20
DEQ 71 91 71 92 69 / 10 20 20 20 20
TXK 72 91 73 91 72 / 10 10 10 10 10
ELD 71 92 71 92 70 / 10 10 10 20 20
TYR 73 91 74 90 73 / 20 10 10 0 10
GGG 73 91 74 91 71 / 20 10 10 0 10
LFK 72 91 73 91 71 / 20 20 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11
Hazardous weather outlook, Jun 18, 10:22 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT WED JUN 18 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1122 AM CDT WED JUN 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
ELEVEN
In the hours before
Special weather statement, Jun 18, 1:46 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT WED JUN 18 2014
TXZ138-150-151-182015-
HARRISON-PANOLA-RUSK-
246 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...HALLSVILLE AND TATUM...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TATUM...OR 16 MILES NORTHWEST OF
CARTHAGE...MOVING NORTH...NORTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 18, 2:10 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT WED JUN 18 2014
TXZ149-182045-
CHEROKEE-
310 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...FOREST...MORRILL AND WELLS...
AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTO TO 14
MILES NORTH OF GROVETON...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF RUSK TO 19 MILES WEST OF DIBOLL...MOVING NORTHEAST AT 25
MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
24Special weather statement, Jun 18, 2:35 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT WED JUN 18 2014
LAZ010-TXZ153-182100-
DE SOTO-SHELBY-
335 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
DE SOTO...
IN EASTERN TEXAS...
SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...JOAQUIN AND SHELBYVILLE...
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF SHELBYVILLE...OR
12 MILES EAST OF CENTER...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 18, 2:44 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED JUN 18 2014
TXZ136-149-150-152-182115-
CHEROKEE-NACOGDOCHES-RUSK-SMITH-
344 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...
IN NORTHEAST TEXAS...
RUSK...SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...DOUGLASS...FOREST...MORRILL...NEW SALEM...PONTA...RUSK...
SACUL AND WELLS...
AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF PONTA TO 6 MILES SOUTH OF FOREST...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF JACKSONVILLE TO 19 MILES WEST OF LUFKIN...
MOVING NORTH AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
24Special weather statement, Jun 18, 3:45 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT WED JUN 18 2014
TXZ124-125-136-137-149-150-182245-
CHEROKEE-GREGG-RUSK-SMITH-UPSHUR-WOOD-
445 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...RUSK...SMITH...UPSHUR...WOOD AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BIG SANDY...BULLARD...CLARKSVILLE CITY...EAST MOUNTAIN...
GLADEWATER...HAWKINS...HOARD...JOINERVILLE...KILGORE...LIBERTY
CITY...LINDALE...MINEOLA...NEW LONDON...OVERTON...TROUP...
TURNERTOWN...TYLER...WEST MOUNTAIN...WHITE OAK AND WHITEHOUSE...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WHITEHOUSE AND OVERTON...MOVING
NORTH AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Jun 18, 4:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL TYLER 32.33N 95.30W
06/18/2014 E0.50 INCH SMITH TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1400418
MMAYEAUXThunderstorm Wind, Smith
- When
- June 18, 4:30 PM CST
- Where
- Smith County, 3.01 mi WSW of Troup
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.140, -95.170
Numerous trees were downed across a quarter mile area at Old Tyler Road and Hwy. 2185.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, June 18 to 19, 20143 deaths · $302,000 · 1.5 in hail · 7 events
- Tornadoes and Hail in South Dakota, June 18, 20143 injured · $5.6 million · EF4 · 11 events
- Hail and Damaging Winds in Ohio, June 18, 201435 injured · $1.2 million · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 18, 20141 death · $22,000 · 1 in hail · 28 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 2014$26 million · 61 kt wind · 26 events
- Flooding in Minnesota, June 18 to 23, 2014$37 million · 17 events
- Heat in Delaware, June 18 to 19, 20141 death · 4 events
- Flash Flooding and Flooding in Iowa, June 18 to 22, 2014$1.6 million · 26 events
- Tornado and Flooding in Pennsylvania, June 18, 2014$312,000 · EF0 · 48 events
- Hail and Damaging Winds in Illinois, June 18 to 19, 20143 injured · $575,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in Minnesota, June 18 to 19, 2014$505,000 · 52 kt wind · 20 events
- Flash Flood and Flood in Nebraska, June 18 to 19, 2014$212,000 · 2 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518933.